Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 81, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 18, 2000, 7:03 PM CST for Lamar County, Marion County, Alabama. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2000, 7:03 PM CST (01:03 UTC)
- Expired
- Feb 18, 2000, 8:00 PM CST
- In force
- 57 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Lamar County, AL, Marion County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 5:30 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBMX 190105 SVRBHM ALC075-093-190200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 703 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHWEST ALABAMA... NORTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 800 PM CST. * AT 703 PM CST...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS UP TO 65 MPH WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF FULTON TO 5 MILES SOUTH OF AMORY...MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE WESTON... HAMILTON...HACKLEBURG...DETROIT AND BEAR CREEK. DAMAGING WINDS MAY OCCUR UP TO 5 MILES AHEAD OF THE HEAVY RAIN AND HAIL. MOVE TO A SAFE PLACE NOW. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:07 PM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Feb 18, 2:07 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 207 PM CST FRI FEB 18 2000 RAIN BEGINNING TO FORM OVER NORTHERN AND WESTERN PORTIONS OF ALABAMA. THIS ACTIVITY SHOULD CONTINUE TO DEVELOP THROUGH THE AFTERNOON. THIS IS ALL AHEAD OF AN APPROACHING COLD FRONT... CURRENTLY OVER ARKANSAS. EXPECT SQUALL LINE TO BE PUSHING INTO NORTHWESTERN ALABAMA SHORTLY AFTER 6PM...THEN EXTEND FROM FORT PAYNE TO BIRMINGHAM TO LIVINGSTON BY MIDNIGHT. WILL ALSO BE SCATTERED SHOWERS AND THUNDERSTORMS IN ADVANCE OF THIS LINE. EXPECT MAIN SEVERE POTENTIAL TO REMAIN OVER NORTHERN AND WESTERN PORTIONS OF THE STATE. WILL LET WIND ADVISORY EXPIRE AT 4PM. MORE TRANQUIL WEATHER SETS IN FOR THE REMAINDER OF THE WEEKEND TOMORROW. PRELIMS FOLLOW. HSV EB 045/050 033/059 034 737-0 BHM BB 050/055 033/062 034 73710 MGM BB 053/069 039/064 036 73541= .BHM...NONE.
In the hours before
Special weather statement, Feb 18, 1:20 PM CST, 5 hours 43 minutes before
ALZ001>038-040>050-190330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 120 PM CST FRI FEB 18 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER NORTHWEST ALABAMA...GENERALLY NORTHWEST OF A LINE FROM HUNTSVILLE TO VERNON. AT MIDDAY...A DEEPENING LOW PRESSURE AREA WAS CENTERED OVER SOUTHEAST MISSOURI WITH A COLD FRONT TRAILING SOUTHWEST FROM THE LOW ACROSS ARKANSAS AND INTO NORTHEAST TEXAS. STRONG THUNDERSTORMS WERE INCREASING OVER ARKANSAS AND A TORNADO WATCH WAS IN EFFECT FOR MUCH OF THAT STATE. THE SQUALL LINE IS NOT EXPECTED TO REACH ALABAMA UNTIL AFTER DARK. HOWEVER...SCATTERED THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE SYSTEM OVER NORTHWEST ALABAMA THIS AFTERNOON. SOME OF THESE STORMS COULD BE STRONG ENOUGH TO PRODUCE DAMAGING WINDS AND HAIL OVER NORTHWEST ALABAMA LATER THIS AFTERNOON. ISOLATED TORNADOES ARE NOT LIKELY...BUT THEY ARE POSSIBLE. THE THREAT OF SEVERE WEATHER WILL CONTINUE THIS EVENING AS THE SQUALL LINE MOVES INTO ALABAMA FROM THE NORTHWEST. DAMAGING WINDS COULD ACCOMPANY THE SQUALL LINE FROM KENTUCKY AND TENNESSEE AS FAR SOUTH AS NORTH ALABAMA. THE MOST LIKELY TIME FOR SEVERE WEATHER IN NORTH ALABAMA IS BETWEEN THE HOURS OF 3 PM AND MIDNIGHT. THE STRONG LOW PRESSURE SYSTEM WILL BE PULLING AWAY TO THE NORTHEAST...AND AWAY FROM ALABAMA...DURING THE NIGHT. WIND PROFILES WELL BECOME LESS FAVORABLE FOR SEVERE WEATHER IN ALABAMA AND THE SQUALL LINE IS EXPECTED TO WEAKEN BEFORE REACHING THE CENTRAL PART OF THE STATE. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND EVENING...ESPECIALLY OVER NORTHWEST ALABAMA AND THE TENNESSEE VALLEY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 8:34 PM CST | Severe Thunderstorm Warning | BMX | Franklin, Lawrence | 41 min |
| Feb 18, 8:43 PM CST | Tornado Warning | BMX | Pickens | 62 min |
| Feb 18, 9:08 PM CST | Tornado Warning | BMX | Lawrence | 37 min |
| Feb 18, 9:18 PM CST | Tornado Warning | BMX | Morgan | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.